Alert archive / New Mexico / Special Weather Statements in 2016

Special Weather Statement, NWS Albuquerque, NM

August 3, 2016Mora County, New Mexico

NWS Albuquerque, NM issued this special weather statement at Aug 3, 2016, 2:02 PM MDT for Mora County, New Mexico. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2016, 2:02 PM MDT (20:02 UTC)
Expired
Aug 3, 2016, 2:30 PM MDT
In force
28 min
Issued by
NWS Albuquerque, NM

County Mora County, NM

The radar

The Cannon AFB radar (KFDX), 185 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2016-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 65 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2016-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
65 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
1372 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

590 
WWUS85 KABQ 032002
SPSABQ

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
202 PM MDT WED AUG 3 2016
 
NMZ515-528-032030-
FAR NORTHEAST HIGHLANDS-EAST SLOPES SANGRE DE CRISTO MOUNTAINS-
202 PM MDT WED AUG 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MORA COUNTY UNTIL
230 PM MDT...

AT 201 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WAGON MOUND...MOVING EAST AT 25 MPH.

PEA SIZE HAIL...WIND GUSTS UP TO 50 MPH...AND TORRENTIAL RAINFALL
WILL BE LIKELY WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE... WAGON MOUND.

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 378 AND 392.
 
&&

LAT...LON 3591 10491 3598 10497 3604 10492 3609 10462
      3589 10465
TIME...MOT...LOC 2001Z 255DEG 20KT 3599 10478 

$$

GUYER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Aug 3, 12:16 PM MDT, 1 hour 46 minutes earlier.

Area forecast discussion, Aug 3, 12:16 PM MDT, 1 hour 46 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
1216 PM MDT WED AUG 3 2016

.AVIATION...
18Z TAF CYCLE
Scattered to numerous showers and thunderstorms are expected
again this afternoon and evening. Longer duration storms with
heavy rain foot prints will affect the area. Short duration MVFR
cigs/vis may impact terminal sites...especially western/central
locations but currently not built into 18z TAF forecast package.
Localized wind gust btwn 30-35 kt possible with some of the
storms...especially across eastern areas. Stronger wet microburst
winds also possible but not built into terminal forecasts. A weak
upper low is crossing central Arizona into the Four Corners area
which will keep storms going overnight for western areas.

32

&&

.PREV DISCUSSION...405 AM MDT WED AUG 3 2016...
.SYNOPSIS...
Even more active monsoon pattern is expected through Thursday
night or Friday, especially across roughly the northwest half of
the state. Fairly widespread heavy rainfall is expected in this
area, though more spotty localized heavy rainfall is very possible
elsewhere in the forecast area as well. Higher and faster flows
in many small streams and arroyos will be quite likely across
mainly the northwest third to half of the state during this period
and localized flash flooding will also be a concern. Afternoon
temperatures will be held down to slightly below normal for west
and north central New Mexico, while the remainder will manage near
to slightly above seasonal temperatures.

&&

.DISCUSSION...
Our monsoon moisture increase has been realized across a majority
of the fcst area, but with a few exceptions, the coverage of
heavier rainfall has been somewhat below expectations, at least so
far. The 00z Wed KABQ sounding indicated a healthy PWAT value of
1.13 inches. This could even increase further over the next 36
hours or so and as such we should see a propensity for individual
cells to be very efficient rainfall producers.

Will keep the current Flash Flood Watch going for now as is
through Thu night. Whether it needs adjustment of course will be
largely dependent on precip trends later today and tonight.
While the earlier observed likely-convectively-induced vortex
across ne NM has pretty much faded, we are still watching the weak
mid to upper lvl trough across se AZ which has been a poor rain
producer, at least overnight. It also has shown less northward
drift than anticipated. It is still projected to slowly lift
north or ne the next couple days or so and it will continue to
support northward transport of high PWAT air mass into the state.
While indications are that the pool of deepest moisture will
shift north of the state going into Friday, there will still be at
least a moderate monsoonal moisture feed into the nw two thirds of
the state leaving plenty of moisture to trigger showers and storms.
Concern Thu and Fri especially will be potential for some
stronger storms as mid to high level flow increases somewhat and
speed, if not directional, shear increases at least marginally.

Over the weekend, storm coverage will likely trend less as drier
air filters in from the west, but with the wet to saturated soils
expected over a majority of the area moisture recycling mode
should kick in some with some afternoon storms still developing
over and near the higher terrain before settling in valleys
toward the evenings. Temps over western and northern areas may
well trend upward to at least a little above normal values by
Mon.

43

&&

.FIRE WEATHER...
Deep monsoon moisture and a slow moving weak upper low over eastern
Arizona will keep widespread showers and thunderstorms and heavy
rain potential in the forecast through Friday.

Upper high center shifts east today with southerly flow aloft
keeping deep monsoon moisture streaming over NM through at least
Friday. Heavy rain and flash flooding remain a threat just about
anywhere outside of the southeast plains but the main concern is the
Dog Head fire burn scar. Slightly stronger steering flow aloft
should move storms along a bit faster than the past several days.
Storms areawide will move to the northeast around 15 mph.

Above mentioned upper low lifts northeastward across western NM
Thursday. Another round of widespread numerous showers and
thunderstorms will develop across the northwest two thirds of the
state Thursday afternoon and evening.

A slight downtrend in storms is expected across the southwest
mountains Friday through the weekend with drier air aloft working in
from the southeast. Convection remains active elsewhere through the
weekend before drier air works in from the west early next week. GFS
and ECMWF have backed off on brining the remnant circulation and
moisture from Tropical Storm Early for mid and late week next week.
Both models still bring a monsoon moisture plume across the
southeast two thirds of the state late next week.

33

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Thursday evening for the following
zones... NMZ501>534-539.

&&
Hazardous weather outlook, Aug 3, 6:23 AM MDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
623 AM MDT WED AUG 3 2016

NMZ501>540-041200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
623 AM MDT WED AUG 3 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

HEAVY RAINFALL POTENTIAL WILL BE HIGH THIS AFTERNOON AND INTO
THE OVERNIGHT HOURS FOR MUCH OF NORTH AND CENTRAL NEW MEXICO.
LOCALIZED AREAS OF FLASH FLOODING MAY OCCUR...ESPECIALLY NEAR TO
WEST OF A LINE FROM RATON TO THE BOSQUE DEL APACHE. URBAN AREAS
SUCH AS THE ALBUQUERQUE METRO AREA AND SANTA FE ALSO HAVE HIGH
POTENTIAL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HEAVY RAINFALL POTENTIAL WILL CONTINUE AT LEAST THURSDAY THROUGH
FRIDAY FOR MAINLY THE NORTHWEST HALF OF THE STATE. THAT AREA WILL
HAVE THE GREATEST RISK FOR LOCALIZED FLASH FLOODING...THOUGH IT
WILL NOT BE OUT OF THE QUESTION ELSEWHERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING
THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT
WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.

43

In the hours before

Local storm report, Aug 3, 12:40 PM MDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1240 PM MDT WED AUG 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      CUBA                    36.02N 106.95W
08/02/2016                   SANDOVAL           NM   EMERGENCY MNGR

            LAS HUERTAS CREEK FLOODED OUT OF ITS BANK UP TO BACK
            DOOR OF 1 HOME. NO DAMAGE.

&&

EVENT NUMBER ABQ1601345

GUYER
Local storm report, Aug 3, 12:49 PM MDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1249 PM MDT WED AUG 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      2 W CHIMAYO             36.00N 105.96W
08/02/2016                   SANTA FE           NM   EMERGENCY MNGR

            VEHICLE WASHED INTO SANTA CRUZ RIVER. 2 PEOPLE RESCUED.

&&

EVENT NUMBER ABQ1601346

GUYER
Local storm report, Aug 3, 12:50 PM MDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1250 PM MDT WED AUG 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      PLACITAS                35.31N 106.42W
08/02/2016                   SANDOVAL           NM   EMERGENCY MNGR

            LAS HUERTAS CREEK FLOODED OUT OF ITS BANK UP TO BACK
            DOOR OF 1 HOME. NO DAMAGE.

&&

CORRECTED LOCATION

EVENT NUMBER ABQ1601345

GUYER
Special weather statement, Aug 3, 2:02 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
202 PM MDT WED AUG 3 2016

NMZ515-528-032030-
FAR NORTHEAST HIGHLANDS-EAST SLOPES SANGRE DE CRISTO MOUNTAINS-
202 PM MDT WED AUG 3 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MORA COUNTY UNTIL
230 PM MDT...

AT 201 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WAGON MOUND...MOVING EAST AT 25 MPH.

PEA SIZE HAIL...WIND GUSTS UP TO 50 MPH...AND TORRENTIAL RAINFALL
WILL BE LIKELY WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE... WAGON MOUND.

THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 378 AND 392.

&&

LAT...LON 3591 10491 3598 10497 3604 10492 3609 10462
      3589 10465
TIME...MOT...LOC 2001Z 255DEG 20KT 3599 10478

GUYER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 7:24 PM MDTAreal Flood AdvisoryABQSandoval81 min
Aug 3, 12:14 PM MDTFlash Flood WarningABQBernalillo, Torrance2 hr
Aug 3, 1:07 PM MDTAreal Flood AdvisoryABQCatron83 min
Aug 3, 1:16 PM MDTAreal Flood AdvisoryABQCibola119 min
Aug 3, 2:10 PM MDTAreal Flood AdvisoryABQCibola, McKinley2 hr
Aug 3, 2:29 PM MDTSpecial Weather StatementABQMora31 min
Aug 3, 2:38 PM MDTAreal Flood AdvisoryABQCatron, Socorro112 min
Aug 3, 2:49 PM MDTAreal Flood AdvisoryABQCatron116 min
Aug 3, 3:20 PM MDTAreal Flood AdvisoryABQBernalillo, Cibola, Valencia115 min
Aug 3, 3:33 PM MDTAreal Flood AdvisoryABQTorrance57 min
Aug 3, 4:16 PM MDTSpecial Weather StatementABQMcKinley29 min
Aug 3, 4:28 PM MDTAreal Flood AdvisoryABQLos Alamos, Sandoval92 min
Aug 3, 4:33 PM MDTSpecial Weather StatementABQMora27 min
Aug 3, 5:03 PM MDTAreal Flood AdvisoryABQCibola, McKinley117 min
Aug 3, 5:08 PM MDTSpecial Weather StatementABQSanta Fe22 min
Aug 3, 5:19 PM MDTAreal Flood AdvisoryABQMora116 min
Aug 3, 5:31 PM MDTAreal Flood AdvisoryABQSanta Fe59 min
Aug 3, 5:42 PM MDTAreal Flood AdvisoryABQRio Arriba2 hr

Nearby

Special Weather Statements in New Mexico, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.